Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for rheumatoid arthritis flare on foot and toes

Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

default
Posted on Fri, 16 Oct 2015 in Bones, Muscles and Joints
Question: I have RA and am having a flareup of my right foot and 3 middle toes. I also have several canker sores and red bumps that hurt on my face and a few on my legs and chest. I am running a slight fever (100) and feel like I have the flu. So along with the pain ( I have a large threshold of pain) I feel miserable. The pain is difficult but secondary to the way I feel ....so exhausted and sick. My Rhuematologist is not in his office and I am very uncomfortable with some serious anxiety coming at me. Any ideas to get me comfortable for the weekend. I am not on any medication currently as I have been experimenting with a natural approach. I am 60 years young and female. Thank you so very much.
doctor
Answered by Dr. Naval Mendiratta 3 hours later
Brief Answer:
Rheumatoid Arthritis Flare

Detailed Answer:
Good evening

Thank you for writing on health care magic

Well, it is good that you have been managing your rheumatoid without medications. Probably the flare of the rheumatoid is due to the viral fever you are running as infections are a known cause of trigger of the disease.

Since you are not on any medication, at this stage I would suggest you start tablet Celecoxib 200 mg twice daily for 3-4 days. That would help settle your pain. Incase it still is worse, a short course of steroids would be helpful( not sure if you can get it over the counter).

But for now try it with Celecoxib and dip your feet in hot water ( 10 minutes, morning and evening).

Hope the information was useful

DO let me know for more queries

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Rheumatoid arthritis

doctor1 MD

Hello Doctor, Myself Rajesh and I am posting this query on behalf of my mother in-law who is 62yrs of age suffering from rheumatoid arthritis over 12 years. She is continuing medicines since then. Recently (about 2 months) she is experiencing with stomach upset (burning and gastric) and leads to frequent bowel movement (3 to 4 times a day). This has caused loosing weight and restriction with intake of food (non spicy and oil). The medicine consumed Lefno 20mg (10mg x 1 - 0 - 1) HCQS 200mg Zempred 4mg (currently this has been asked to stop by the Rheumatology doctor) Supracal ( calcium ) Nuril 5mg (for blood pressure) RISOFOS 35mg (Weekly 1 tab) If she stops taking Lefno then she does have Diarrhoea and the same get arrested. Also the Nexpro 10mg reduces the burning and gastric sensation in stomach. How to control the Diarrhoea when having lefno and recover the weight loss due to high Diarrhoea Kindly advice Best regards, Rajesh

doctor1 MD

I have rheumatoid arthritis for past 12 years after the delivery of my child. I am on western medicines pednisilone, mtx and was also on ayurved treatment. My ra factor is been on increase from 130 to 250. I have deformities on fingures and feet over the period. Can u suggest and advise. Regards chitra .

doctor1 MD

Hello Sir, My mother is suffering from Cardiomegaly . Her case history is, she has chronic rheumatoid arthritis and she is taking leflunomide , methatroxate and some steroids. Now, in the recent X-ray , it is found that she has cardiomegaly(mild). How dangerous is it and what is the treatment and life expectancy and what care should be taken for this. I am in Australia and planning to call her over here, can I? Thanks Heaps! Kind Regards, Bhaumik

doctor1 MD

I am concerned about the side effects from taking simivastatin. I am 76 and take 10 mg per day and have for 7 years. The reason I am asking is I have arthritis and read one day that this medicine can effect joints. So, I only take it every other day. And, I do feel better! Thank you, M Murphy

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an ayurvedic specialist and took up prescribed medicines. The diagnosis was impurities in blood and the...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking high-dose fish oil for RA symptoms. It seems to have reduced pain but not swelling. Thank you. YYYY@YYYY

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going on for abt 3 weeks. Now the joints in my toes and feet are starting to get the same type of pain.